Alert archive / West Virginia / Flash Flood Warnings in 2015

Flash Flood Warning 9, NWS Charleston, WV

April 10, 20155 counties in West Virginia; Athens County, Washington County, Ohio

NWS Charleston, WV issued this flash flood warning at Apr 10, 2015, 7:41 AM EDT for 5 counties in West Virginia; Athens County, Washington County, Ohio. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2015, 7:41 AM EDT (11:41 UTC)
Expired
Apr 10, 2015, 10:45 AM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Athens County, OH, Washington County, OH, Doddridge County, WV, Pleasants County, WV, Ritchie County, WV, Tyler County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 131 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 8:58 AM EDTFLASH FLOOD3 E Middlebourne, WVWATER OVER ROAD. STREAMS CREEKS HIGHER THAN THEYVE EVER BEEN.
Apr 10, 9:03 AM EDTFLASH FLOOD1 Sw Mineralwells, WVGOLF COURSE IS CLOSED FOR PLAY DUE TO FLASH FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 77 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 11.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2015-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2015-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 227 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
1143 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
339 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

385 
WGUS51 KRLX 101141
FFWRLX
OHC009-167-WVC017-073-085-095-107-101445-
/O.NEW.KRLX.FF.W.0009.150410T1141Z-150410T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
741 AM EDT FRI APR 10 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN DODDRIDGE COUNTY IN WEST VIRGINIA...
  PLEASANTS COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF ST. MARYS...
  NORTHERN RITCHIE COUNTY IN WEST VIRGINIA...
  TYLER COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF MIDDLEBOURNE...
  WOOD COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF PARKERSBURG...
  EAST CENTRAL ATHENS COUNTY IN SOUTHEAST OHIO...
  WASHINGTON COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...MARIETTA...BELPRE...

* UNTIL 1045 AM EDT

* AT 729 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM A LINE OF THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VIENNA...
  WILLIAMSTOWN...SISTERSVILLE...BOAZ AND BELMONT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3959 8090 3960 8084 3948 8071 3945 8058
      3920 8109 3916 8132 3918 8130 3913 8146
      3915 8160 3923 8153 3932 8197 3946 8167
      3954 8136 3958 8114 3958 8104 3955 8103
      3961 8095

$$

17
1 follow-up statement
679 
WGUS71 KRLX 101454
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1054 AM EDT FRI APR 10 2015

OHC009-167-WVC017-073-085-095-107-101457-
/O.EXP.KRLX.FF.W.0009.000000T0000Z-150410T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PLEASANTS WV-WOOD WV-TYLER WV-RITCHIE WV-DODDRIDGE WV-ATHENS OH-
WASHINGTON OH-
1054 AM EDT FRI APR 10 2015

...THE FLASH FLOOD WARNING HAS EXPIRED FOR WASHINGTON...EAST CENTRAL
ATHENS...NORTHWESTERN DODDRIDGE...NORTHERN RITCHIE...TYLER...NORTHERN
WOOD AND PLEASANTS COUNTIES...

THE WIDESPREAD HEAVY RAIN HAS MOVED EAST OF THE AREA...THEREFORE THE 
FLASH FLOOD WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. 
SCATTERED SHOWERS WILL LINGER THROUGH EARLY AFTERNOON. CAUTION 
SHOULD STILL BE EXERCISED AS SWOLLEN STREAMS AND CREEKS WILL BE SLOW 
TO RECEDE THROUGH EARLY THIS AFTERNOON.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3959 8090 3960 8084 3948 8071 3945 8058
      3920 8109 3916 8132 3918 8130 3913 8146
      3915 8160 3923 8153 3932 8197 3946 8167
      3954 8136 3958 8114 3958 8104 3955 8103
      3961 8095

$$

05

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Apr 10, 6:39 AM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Apr 10, 6:39 AM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
639 AM EDT FRI APR 10 2015

.SYNOPSIS...
ROUND OF SHOWERS AND THUNDERSTORMS THIS MORNING AHEAD OF COLD
FRONT WHICH CROSSES MIDDAY. HIGH PRESSURE FOR THE WEEKEND. ANOTHER COLD
FRONT FOR EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
DOPPLER RADAR INDICATED SCATTERED TO NUMEROUS CONVECTION DEVELOPING
WELL AHEAD OF AN APPROACHING COLD FRONT...ACROSS NORTHEAST
KY...AND SOUTHEAST OH EARLY THIS MORNING. THESE STORMS WILL MOVE
QUICKLY NORTH NORTHEAST TO PRODUCE STRONG GUSTY WINDS...AND HEAVY
DOWNPOURS ALONG THEIR PATH. CODED HIGH LIKELY POPS WITH THIS
ACTIVITY. ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS THESE AREAS AND MOVE AROUND 50 KNOTS INTO
WV THIS MORNING. ISOLATED STORMS COULD BECOME SEVERE TODAY.

MODELS ARE IN AGREEMENT WITH THE TIMING AND INTENSITY OF THIS
CONVECTION IN THEIR QPF FIELDS.

LOW TO MID LEVEL FLOW IS GENERALLY OUT OF THE SOUTH AT THE SFC
AROUND 10 KNOTS...SOUTHWEST...AROUND 50 KNOTS AT H850.

TRAINING OF SEVERAL STORMS COULD ISOLATED PRODUCE WATER PROBLEMS
ALONG LOW SPOTS AND SMALL CREEKS. KEPT PREVIOUS FLASH FLOOD
WATCH.

COLD FRONT ARRIVES TO WESTERN ZONES MID TO LATE THIS MORNING.
GFS/ECMWF ARE FAIRLY SIMILAR IN TIMING WITH THE FRONT...WHILE NAM
LAGS BEHIND A BIT. DID NOT CHANGE PREVIOUS FORECAST TIMING A WHOLE
LOT.

DRYING CONDITIONS EXPECTED SPREADING FROM WEST TO EAST LATER THIS
AFTERNOON INTO THE EVENING HOURS BEHIND THE COLD FRONT WITH SOME
LOW LEVEL CLOUDS LINGERING.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
A LARGE AREA OF HIGH PRESSURE WILL RESULT IN A DRY WEEKEND...
ALONG WITH A WARMING TREND. A COLD FRONT APPROACHING FROM THE WEST
WILL BRING THE CHANCE OF SHOWERS FOR MONDAY.

MODELS ARE SLOWER WITH THE PRECIP LATE IN THE PERIOD...SO HAVE
SLOWED DOWN THE PRECIP CHANCES MONDAY.  ALSO SOME QUESTION ON THE
POSSIBILITY OF THUNDERSTORMS FOR MONDAY.  HAVE MAINTAINED SLIGHT
CHANCE OF STORMS IN THE FORECAST.  BUT LACK OF ANY REAL INSTABILITY
IN THE MODELS SUGGESTS THUNDER...IF IT OCCURS AT ALL...WILL BE VERY
LIMITED IN COVERAGE.

TEMPERATURES WILL BE QUITE COOL SUNDAY NIGHT AS CENTER OF SURFACE
HIGH SHOULD BE NEARBY.  CURRENTLY HAVE UPPER 20S ACROSS THE HIGHEST
ELEVATIONS...WITH 30S ACROSS THE REMAINDER OF THE AREA,

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
MODELS DEPICT ANOTHER FRONTAL SYSTEM MEANDERING BACK AND FORTH ACROSS
OUR REGION FOR MUCH OF NEXT WEEK. WHILE SPECIFIC DETAILS MAY BE
DIFFERENT FOR EACH SYSTEM THAT RUNS ALONG THIS FRONT...THE GENERAL
SCENARIO IS FOR WARM...MOIST AND RELATIVELY UNSTABLE AIR IN PLACE
TO PRESENT A CHANCE OF SHOWERS AND THUNDERSTORMS ANYTIME FOR MUCH OF
THE WEEK.

&&

.AVIATION /10Z FRIDAY THROUGH TUESDAY/...
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE MOVING RAPIDLY
NORTH NORTHEAST ACROSS THE OH VALLEY AND PORTIONS OF WV ALONG THE
OH RIVER. THIS CONVECTION IS AHEAD OF AN APPROACHING COLD FRONT
LOCATED IL AND WESTERN KY. EXPECT PERIODS OF MVFR WITH STRONG
GUSTY WINDS PEAKING UP TO 30 KNOTS WITH THE STRONGEST STORMS.
BRIEF PERIODS OF IFR ARE POSSIBLE OVER HTS AND PKB THIS MORNING.
THIS ACTIVITY WILL GRADUALLY MOVE EAST TO AFFECT CRW AND OTHER
EASTERN SITES THIS MORNING INTO THE AFTERNOON HOURS.

BRIEF MVFR CIGS AND THEN VFR FLIGHT CONDITIONS WILL FOLLOW BEHIND
THE FRONT DURING THE AFTERNOON AND EVENING HOURS.

MODERATE TO STRONG SW FLOW AHEAD OF THE FRONT WILL BECOME
MODERATE W BEHIND THE FRONT THIS AFTERNOON.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SATURDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING AND RESTRICTIONS IN SHOWERS/STORMS COULD
VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                    FRI 04/10/15
UTC 1HRLY       08   09   10   11   12   13   14   15   16   17   18   19
EDT 1HRLY       04   05   06   07   08   09   10   11   12   13   14   15
CRW CONSISTENCY  H    H    H    M    M    M    H    H    H    M    M    M
HTS CONSISTENCY  H    H    M    M    M    M    M    M    M    M    M    H
BKW CONSISTENCY  H    H    H    H    M    M    M    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    M    M    H    H    H    H    H    H
PKB CONSISTENCY  H    H    M    M    M    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    M    M    M    H    H    H    H    H    H

AFTER 12Z SATURDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 11 AM EDT THIS MORNING FOR WVZ005>011-
     013-014-017-019-020.
     FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR WVZ015-016-
     018-024>032-037>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 11 AM EDT THIS MORNING FOR OHZ066-067-
     075-076-083>087.
KY...FLASH FLOOD WATCH UNTIL 11 AM EDT THIS MORNING FOR KYZ101>103-
     105.
VA...NONE.

&&

SYNOPSIS...JSH/ARJ
NEAR TERM...ARJ
SHORT TERM...JSH
LONG TERM...JMV
AVIATION...ARJ
Hazardous weather outlook, Apr 10, 7:29 AM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
729 AM EDT FRI APR 10 2015

KYZ101>103-OHZ066-067-075-076-083>087-111130-
GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-
MEIGS-GALLIA-LAWRENCE OH-
729 AM EDT FRI APR 10 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ105-WVZ005>011-013-014-017-019-020-111130-
LAWRENCE KY-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-
LINCOLN-PUTNAM-WIRT-RITCHIE-DODDRIDGE-
729 AM EDT FRI APR 10 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...SEVERE THUNDERSTORM WATCH 53 IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND MUCH
OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ015-016-018-024>031-111130-
KANAWHA-ROANE-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-
729 AM EDT FRI APR 10 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...SEVERE THUNDERSTORM WATCH 53 IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ032-037>040-046-047-111130-
TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
729 AM EDT FRI APR 10 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ033>036-111130-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
729 AM EDT FRI APR 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 10, 4:33 AM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
433 AM EDT FRI APR 10 2015

KYZ101>103-105-OHZ075-083>087-WVZ005>007-101030-
ATHENS OH-BOYD KY-CABELL WV-CARTER KY-GALLIA OH-GREENUP KY-JACKSON OH-
LAWRENCE OH-LAWRENCE KY-MASON WV-MEIGS OH-VINTON OH-WAYNE WV-
433 AM EDT FRI APR 10 2015

...SPECIAL WEATHER STATEMENT FOR GREENUP...CARTER...BOYD AND LAWRENCE
COUNTIES IN KENTUCKY...AND VINTON...WESTERN MEIGS...LAWRENCE...
JACKSON...GALLIA AND SOUTHWESTERN ATHENS COUNTIES IN SOUTHEAST
OHIO...AND WAYNE...WESTERN CABELL AND WESTERN MASON COUNTIES IN WEST
VIRGINIA UNTIL 630 AM EDT...

AT 420 AM EDT...STRONG THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH
THE AREA THIS MORNING. VERY HEAVY RAIN IS POSSIBLE FROM THESE
STORMS.  THIS WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS...ESPECIALLY IN LOW LYING AND
POOR DRAINAGE AREAS.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 149 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 18
IN WEST VIRGINIA.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3834 8324 3873 8303 3876 8289 3858 8281
      3876 8267 3884 8266 3885 8276 3895 8281
      3937 8275 3942 8228 3939 8196 3790 8247
      3795 8252 3788 8263 3799 8293 3797 8302
      3817 8292 3826 8316 3819 8327 3832 8334

21
Local storm report, Apr 10, 5:48 AM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
548 AM EDT FRI APR 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 AM     FLASH FLOOD      MCARTHUR                39.25N  82.48W
04/10/2015                   VINTON             OH   LAW ENFORCEMENT

            SECTIONS OF STATE ROUTES 356... 328 AND US ROUTE 50 ARE
            FLOODED AND CLOSED.

&&

EVENT NUMBER RLX1501249

JS
Local storm report, Apr 10, 6:03 AM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
603 AM EDT FRI APR 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 AM     RAIN             2 SE IRONTON            38.51N  82.65W
04/10/2015                   LAWRENCE           OH   EMERGENCY MNGR

            ROCK SLIDE WITH A LARGE BOULDER BLOCKING US ROUTE 52
            NEAR MILE MARKER 12 NEAR THE ASHLAND BRIDGE.

&&

EVENT NUMBER RLX1501250

JSH
Special weather statement, Apr 10, 6:38 AM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
638 AM EDT FRI APR 10 2015

OHZ085>087-WVZ007-008-101115-
GALLIA OH-JACKSON WV-LAWRENCE OH-MASON WV-MEIGS OH-
638 AM EDT FRI APR 10 2015

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN MEIGS...LAWRENCE AND
GALLIA COUNTIES IN SOUTHEAST OHIO...AND WESTERN JACKSON AND MASON
COUNTIES IN WEST VIRGINIA UNTIL 715 AM EDT...

AT 636 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF LAKE VESUVIUS...MOVING NORTHEAST AT 60 MPH.

WIND GUSTS TO 55 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR CENTERPOINT AROUND 645 AM...GAGE...
ADAMSVILLE...CROWN CITY...AND RIO GRANDE AROUND 650 AM...GALLOPOLIS
FERRY...AND ASHTON AROUND 655 AM...HENDERSON...AND GALLIPOLIS AROUND
700 AM AND POINT PLEASANT AROUND 705 AM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
132 AND 142 IN WEST VIRGINIA.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3885 8248 3884 8246 3886 8246 3913 8192
      3875 8166 3859 8222 3860 8227 3857 8230
      3848 8262 3875 8268

09
Special weather statement, Apr 10, 6:40 AM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
640 AM EDT FRI APR 10 2015

OHZ076-WVZ009>011-101115-
PLEASANTS WV-TYLER WV-WASHINGTON OH-WOOD WV-
640 AM EDT FRI APR 10 2015

...SPECIAL WEATHER STATEMENT FOR EASTERN WASHINGTON...TYLER...
NORTHEASTERN WOOD AND PLEASANTS COUNTIES UNTIL 715 AM EDT...

AT 636 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF PARKERSBURG...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR WILLOW ISLAND AROUND 645 AM...NEWPORT AROUND
650 AM...ST. MARYS AROUND 655 AM...POINT LOOKOUT AROUND 700 AM...
MATAMORAS AROUND 705 AM AND SISTERSVILLE AROUND 710 AM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 5 IN OHIO...AND BETWEEN MILE MARKERS 172 AND 186 IN
WEST VIRGINIA.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3958 8125 3958 8104 3955 8103 3960 8096
      3959 8090 3959 8083 3956 8081 3955 8078
      3953 8076 3918 8150 3936 8159 3961 8126

09
Special weather statement, Apr 10, 7:16 AM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
716 AM EDT FRI APR 10 2015

OHZ075-076-085-WVZ007>011-016>019-101200-
ATHENS OH-CALHOUN WV-JACKSON WV-MASON WV-MEIGS OH-PLEASANTS WV-
RITCHIE WV-ROANE WV-TYLER WV-WASHINGTON OH-WIRT WV-WOOD WV-
716 AM EDT FRI APR 10 2015

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN WASHINGTON...EASTERN
MEIGS AND SOUTHEASTERN ATHENS COUNTIES IN SOUTHEAST OHIO...AND
RITCHIE...NORTHWESTERN ROANE...TYLER...WOOD...WIRT...NORTHWESTERN
CALHOUN...JACKSON...EASTERN MASON AND PLEASANTS COUNTIES IN WEST
VIRGINIA UNTIL 800 AM EDT...

AT 713 AM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
FORKED RUN STATE PARK TO 7 MILES SOUTHEAST OF RACINE TO 11 MILES
NORTHWEST OF WINFIELD...MOVING NORTHEAST AT 60 MPH.

WIND GUSTS TO 55 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL ALSO FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THESE STORMS WILL BE NEAR BELLEVILLE...EVANS...REEDSVILLE...AND
RAVENSWOOD AROUND 720 AM...LUBECK...WASHINGTON...BLENNERHASSETT...AND
LITTLE HOCKING AROUND 725 AM...PARKERSBURG AND BELPRE AROUND 730 AM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
132 AND 184 IN WEST VIRGINIA.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3960 8085 3930 8088 3927 8091 3924 8089
      3899 8104 3866 8187 3866 8196 3861 8206
      3858 8208 3885 8193 3919 8190

09

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 8:07 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Wirt, Wood23 min
Apr 9, 8:08 PM EDTSevere Thunderstorm WarningRLXRandolph52 min
Apr 9, 9:12 PM EDTSpecial Weather StatementRLXBarbour, Doddridge, Gilmer, Harrison, Lewis, Pleasants and 4 more63 min
Apr 10, 3:34 AM EDTSpecial Weather StatementRLXCabell, Lincoln, Wayne56 min
Apr 10, 4:33 AM EDTSpecial Weather StatementRLXWayne117 min
Apr 10, 5:58 AM EDTFlash Flood WarningRLXWood3 hr
Apr 10, 6:38 AM EDTSpecial Weather StatementRLXMason37 min
Apr 10, 6:40 AM EDTSpecial Weather StatementRLXPleasants35 min
Apr 10, 7:16 AM EDTSpecial Weather StatementRLXJackson, Pleasants, Ritchie, Tyler, Wirt, Wood44 min
Apr 10, 7:58 AM EDTSpecial Weather StatementRLXDoddridge, Harrison, Ritchie62 min
Apr 10, 8:33 AM EDTSpecial Weather StatementRLXBraxton, Clay, Gilmer, Kanawha, Lewis, Nicholas and 2 more57 min
Apr 10, 9:33 AM EDTSpecial Weather StatementRLXLewis, Pocahontas, Randolph, Upshur, Webster57 min
Apr 10, 10:08 AM EDTSpecial Weather StatementRLXBarbour, Braxton, Calhoun, Gilmer, Harrison, Lewis and 6 more37 min
Apr 10, 10:16 AM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph, Webster29 min
Apr 10, 12:08 PM EDTRiver Flood WarningRLXJackson, Wood63 hr
Apr 10, 2:58 PM EDTSpecial Weather StatementRLXPleasants, Tyler, Wood3 hr
Apr 10, 5:44 PM EDTSpecial Weather StatementRLXPleasants, Tyler, Wood6 hr
Apr 10, 4:39 AM EDTFlash Flood WarningRLXAthens, Jackson, Vinton3 hr
Apr 10, 6:32 AM EDTFlash Flood WarningRLXPerry3 hr

Nearby

Flash Flood Warnings in West Virginia, 2015Flash Flood Warnings in Ohio, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.